Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 3, 2007, 3:08 PM EDT for Chesterfield County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 3:08 PM EDT (19:08 UTC)
- Expired
- May 3, 2007, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:27 PM EDT, 41 minutes earlier.
Area forecast discussion, May 3, 2:27 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT THU MAY 3 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTH TODAY AND BECOME NEARLY STATIONARY ACROSS THE AREA TONIGHT. THIS WILL RESULT IN MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS TONIGHT THROUGH SUNDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS CURRENTLY PUSHING SLOWLYH SOUTH THROUGH NORTH CAROLINA EARLY THIS AFTERNOON AND IS BEARING DOWN ON CHARLOTTE AT 1 PM. THE FRONT WILL MOVE INTO CENTRAL SOUTH CAROLINA OVERNIGHT AND THERE WILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL PUSH. CURRENT THINKING IS THAT FRONTAL BOUNDARY WILL REMAIN OVER THE CWA INTO SATURDAY NIGHT SO CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE SHORT TERM. INCREASED CLOUDINESS WITH THE FRONT WILL RESULT IN COOLER TEMPERATURES THAN THE 90S WE HAVE SEEN THE PAST COUPLE OF DAYS. EXPECT HIGHS IN THE LOWER 70S NORTH AND LOWER 80S SOUTH ON FRIDAY AND LOWER TO UPPER 70S NORTH TO SOUTH ON SATURDAY. MINS AROUND 60. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT WILL FINALLY PUSH WELL SOUTH OF THE AREA ON SUNDAY AS UPPER FLOW IS NORTHERLY. WLLL HAVE SLIGHT CHANCE TO CHANCE POPS SUNDAY MORNING DECREASING THROUGH THE DAY. HIGH PRESSURE WILL THEN BUILD OVER THE SOUTHEASTERN US THROUGH THE REMAINDER OF THE LONG TERM KEEPING THINGS DRY. MAXS AND MINS WILL BE WITHIN A FEW DEGREES OF NORMAL THROUGH THE PERIOD. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... MID TO HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. A BACK DOOR COLD FRONT WILL MOVE THROUGH TAF LOCATIONS AROUND 00Z. AS FRONT PASSES...WILL EXPECT CEILINGS TO DECREASE DURING THE EVENING HOURS AND OVERNIGHT. SOME PATCHY FOG MAY DEVELOP OVERNIGHT AND TOWARD MORNING. CHANCE OF SHOWERS AND TSTORMS THIS EVENING BUT NOT EXPECTING TO AFFECT THE TAF LOCATIONS. VSBYS WILL AT TIMES DROP TO 3-5SM IN HZ AND BR. EXPECT MAINLY VFR CONDITIONS FOR THE CSRA TAFS KAGS AND KDNL FOR THE PERIOD WITH MVFR CONDITIONS DEVLOPING THIS EVENING ACROSS THE MIDLANDS. WITH FRONT REMAINING STATIONARY OVER SC...CLOUD COVER SHOULD HOLD THROUGH THE REMIANING PORTION OF THE TAF PERIOD. FRIDAY NIGHT THROUGH MONDAY...EXPECT MIXED VFR AND MVFR CONDITIONS FRIDAY NIGHT THROUGH SUNDAY WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 3, 5:02 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 502 AM EDT THU MAY 3 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 502 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 51 min |
| May 3, 6:19 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.